Ketocid 200 mg Capsules
1. What Ketocid is and what it is used for
Ketocid Capsules contain ketoprofen which belongs to a group of medicines called non-steroidal anti-inflammatory drugs (NSAIDs) that reduce pain and inflammation. They are called modified-release capsules because they are manufactured in a way that allows the ketoprofen to be released and slowly absorbed by your body over a period of several hours.
Ketocid Capsules relieve pain, reduce swelling and ease inflammation in the following conditions:
• rheumatoid arthritis, osteoarthritis, ankylosing spondylitis (form of spinal arthritis)
• musculoskeletal conditions such as bursitis, capsulitis, synovitis, tendinitis, fibrositis and low back pain
• sciatica (pain which is felt in the buttocks, the back of the thigh and the outside and front of the leg), period pain and gout
2. Before you take Ketocid
Do not take Ketocid:
• if you are allergic to ketoprofen, aspirin, ibuprofen, any other NSAID or any of the other ingredients in the capsules (these are listed in section 6, Further Information). Signs of an allergic reaction include breathing problems, runny nose, or a skin rash.
• if you have a peptic ulcer (ulcer in your stomach or duodenum) or bleeding in your stomach, or have had two or more episodes of peptic ulcers, stomach bleeding or perforation.
• if you have severe heart, liver or kidney problems.
• if you are pregnant (you will need to discuss this with your doctor).
Take special care with Ketocid and always tell your doctor if:
• you have kidney or liver problems
• you have, or have ever suffered from a disease of the bowel or intestine, such as ulcerative colitis or Crohn’s disease
• you have, or have ever suffered from asthma
• you have heart problems, previously had a stroke or think that you might be at risk of these conditions (for example, if you have high blood pressure, diabetes or high cholesterol or are a smoker)
• you have SLE (systemic lupus erythematosis) or any similar condition with symptoms such as joint pain, skin rash and fever
• you experience skin redness, itching and scalling or blistering of the skin, mouth, eyes and genitals
Ketocid may make it more difficult to become pregnant. You should inform your doctor if you are planning to become pregnant or if you have problems becoming pregnant.
Medicines such as Ketocid may be associated with a small increased risk of heart attack or stroke. Any risk is more likely with high doses and prolonged treatment. Do not exceed the recommended dose or duration of treatment.
If you are elderly, suffer from kidney, liver or heart problems or have been taking this medicine or similar NSAIDs for a long time, your doctor may want to perform regular tests to monitor your condition and may need to carry out blood tests from time to time.
Taking other medicines
Before starting treatment, please tell your doctor or pharmacist if you are taking or have recently taken any other medicines, including medicines obtained without a prescription. If you have to go to a doctor, dentist or hospital for any reason, tell them that you are taking Ketocid.
In particular, tell your doctor if you are taking:
• lithium, to treat depression
• methotrexate, to treat some inflammatory diseases and cancers
• aspirin, ibuprofen or any other NSAIDs
• ciclosporin, to treat some inflammatory diseases and after transplants
• quinolone antibiotics, such as ciprofloxacin to treat bacterial infections
• water tablets (diuretics), such as amiloride
• anticoagulants, such as warfarin to stop the blood clotting
• sulphonamides, to treat bacterial infections
• hydantoins, such as phenytoin to treat seizures
• medicines to treat diabetes, such as gliclazide
• aminoglycosides, such as gentamycin to treat bacterial infections
• probenecid, to treat gout
• medicines to treat high blood pressure, such as beta-blockers
• cardiac glycosides, such as digoxin to treat heart problems
• mifepristone, used to terminate pregnancy
• oral steroids, such as prednisolone
• tacrolimus, used to dampen down the body’s immune response and may be used for severe skin complaints and following organ transplantation
• zidovudine, used to treat viral infections
• anti-platelet agents such as aspirin, used to reduce the formation of blood clots
• antidepressants of the selective serotonin reuptake inhibitors type (SSRIs)
Pregnancy and breast-feeding
If you are pregnant or breast-feeding, or could become pregnant, talk to your doctor before taking your tablets.
Driving and using machines:
If you experience headaches, fatigue, nausea, confusion, blurred vision, dizziness or drowsiness after taking these capsules, then do not drive or operate machinery.
Important information about some of the ingredients of Ketocid
Ketocid contains sucrose. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicinal product.
3. How to take Ketocid
Always take your capsules exactly as your doctor has told you to. You should check with your doctor or pharmacist if you are not sure.
• Ketocid is formulated so that you only have to take your capsule once a day. The label on the carton will tell you how many capsules you should take and when.
• Take your capsules at the same time each day, with or after food.
• Swallow your capsules whole, do not break or chew your capsules.
• Do not stop treatment even if you feel better unless told to do so by your doctor.
Adults and the elderly
The usual daily dose is one Ketocid 200 mg capsule once a day.
If you are elderly and are frail or have a low body weight your doctor will prescribe the lowest effective dose for you to take. Your doctor may monitor you for any bleeding from your stomach during the first four weeks after you start your treatment and may need to carry out blood tests from time to time.
Children must not take this medicine.
If you take more Ketocid than you should
If you accidentally take more Ketocid than you should, contact your nearest casualty department or tell your doctor or pharmacist immediately. Remember to take the pack and any remaining capsules with you.
If you forget to take Ketocid
Do not worry. Simply leave out that dose completely and then take your next dose at the right time. Do not take a double dose to make up for a missed dose.
4. Possible side effects
Like all medicines, Ketocid can cause side effects, although not everyone gets them.
Allergic reactions have been reported. If you experience any of these, contact your doctor or nearest casualty department immediately.
– tight chest, severe difficulty in breathing or anaphylaxis where symptoms may be a rapid pulse, profuse sweating, fever and if severe, shock and collapse
– skin rashes including itching, “nettle” rash or hives, purple spots and patches on the skin, swelling of the face and throat, peeling, scaling and blistering.
If you experience any of the following serious side effects stop taking your capsules and contact your doctor or nearest casualty department immediately.
|• blood in the stools or bloody diarrhoea|
|• pass black tarry stools|
|• vomiting blood or dark particles that look like coffee grounds|
|• inflammation of the stomach lining|
|• perforations or ulcers of the stomach or small intestine|
Stop taking your medicine and tell your doctor if you experience:
• indigestion or heartburn
• abdominal pain (pains in your stomach) or other abnormal stomach symptoms.
The following side effects have also been reported, tell your doctor or pharmacist if you notice any of these:
• feeling sick
• mouth ulcers
• sensitivity to sunlight
• swelling of your feet and ankles
• high blood pressure
• heart failure
• changes in the way your kidneys work, including kidney failure
• blurred vision
• pins and needles
• painful inflammation of the optic nerve in your eye
• changes in liver function that may cause yellowing of the skin or eyes or affect the results from liver function tests
• ringing in the ears
• dizziness or “spinning”
• feeling generally unwell
• tiredness and drowsiness
• mood changes
• difficulty in sleeping
• reduction in blood platelets, which increases risk of bleeding or bruising
• small increased risk of heart attack or stroke
• severe reduction in number of white blood cells which makes infections more likely
• severe reduction in blood cells which can cause weakness, bruising or make infections more likely
• reduction in red blood cells which can make the skin pale yellow and cause weakness or breathlessness
• aseptic meningitis -causing stiff neck, fever, disorientation
• pancreatitis – causing abdominal pain, nausea, vomiting
If any side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.
5. How to store Ketocid
• Keep out of the reach and sight of children.
• Do not use Ketocid after the expiry date which is stated on the blister and carton. The expiry date refers to the last day of that month.
• Do not store above 25°C. Store in the original packaging.
• Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help protect the environment.
6. Further Information
What Ketocid contains:
The active substance in your capsules is ketoprofen. Each capsule contains 200 mg of ketoprofen.
The other ingredients are sucrose, corn starch, macrogol 4000, polymers of methacrylic acid, acrylic acid esters and methacrylic acid esters, ethylcellulose, stearic acid, talc, gelatin, titanium dioxide (E171) and erythrosine (E127).
What Ketocid looks like and the contents of the pack:
Ketocid 200 mg capsules are transparent and pink marked with “KET 200 CR”. It is packed in blister packs of 28 capsules.